ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
08/30/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive explanted devices for review since they were kept by the hospital.Implantation surgical report was received and will be reviewed within the investigation.Where lot numbers were received for the device, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as additional information become available and/or an investigation result be available, an amended medical device report will be submitted.(b)(4).
Event or Problem Description
It was reported that an ncb, periprosthetic femur plate was implanted and broke on (b)(6) 2019.Revision surgery was carried out.Attempts to obtain additional information have been made, however no more is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the product was implanted on (b)(6) 2019 and broke on (b)(6) 2019.Revision surgery was carried out on the (b)(6) 2019.The plate was broken for the second time at the same place (first time captured in (b)(4), medwatch no.0009613350-2019-00492).Patient had made a legal claim.Product is not available for return.Implant position: right.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: only the x-ray picture from implantation dated (b)(6) 2019 is available.A ncb pp plate with several screws was implanted.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the product was implanted on (b)(6) 2019 and broke on (b)(6) 2019.Revision surgery was carried out on the (b)(6) 2019.The plate was broken for the second time at the same place.Patient had made a legal claim.Product is not available for return.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).No product was returned, hence visual and dimensional evaluation could not be performed; therefore, the condition of the ncb pp plate is unknown.Considering the patient's age, the surgeon's intraoperative notes dated (b)(6) 2019 about osteoporotic bone conditions are absolutely plausible.In osteoporosis, bone-fracture healing is impaired or slowed down.From a medical point of view, taking into account the available radiological findings, delayed or impaired fracture healing may have contributed to the fracture of the plate.However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
No change to previously reported event.